Table of Contents
In 2023, the discussion of “Ozempic face” gained prominence as a growing side effect. Ozempic face aging refers to the facial changes associated with the use of the diabetes medication semaglutide, sold under the brand name Ozempic.
Both Ozempic and Wegovy are causing this phenomenon on the faces where rapid weight loss is seen.
If you experience significant weight loss, particularly if it occurs rapidly, while taking either medication, you might observe unexpected changes in your appearance compared to when you initially began using Ozempic.
Ozempic Facial Side Effects: Myth or Real
The controversy arose with limited reports of facial aging following the use of Ozempic or Wegovy. Some mainstream media outlets also featured stories of a small number of users reporting facial aging in 2023.
However, in contrast, numerous users vehemently oppose this aging phenomenon with genuine before-and-after results that demonstrate no signs of aging.
So what is the truth? The truth lies in the nuances.
Here, the keyword is “rapid weight loss”.
In cases of rapid weight loss, the changes are often more pronounced on the face. Facial fat serves a protective function and affects facial aesthetics and elasticity. Weight loss can cause dermatological changes and shrinkage because the fat that stretches and cushions the skin is no longer in place.
The skin of the face also loses its ability to retract after an episode of rapid weight loss due to reduced levels of elastin and collagen, which are essential for structural integrity.
Consequently, individuals using Ozempic might experience the following facial side effects:
- Heightened indications of aging, such as increased lines and wrinkles.
- Fat depletion, potentially resulting in loose and sagging skin.
- A hollowed-out facial appearance.
- Lipodystrophy, influencing the body's fat accumulation and storage.
A simple before-and-after picture of an apple would make more sense. This is a shrunken apple where the outer skin is wrinkled.
Precisely, this is what happens when you lose weight too quickly without giving the skin time to readjust to the underlying shrunken muscles.
So the Ozempic face is not necessarily the result always, but you can notice it in varying degrees depending on your specific journey of where you started
Here is what one real Ozempic user said about her experience:
It took me months before I thought my cheeks were different (but I have some issues with seeing myself as I am). But my face is definitely slimmer and the bones are more pronounced. My face isn't sagging but certainly there are wrinkles, I'm 47.
Also, I literally am older than when I started.Reddit
Here is another experience from an ozempic user.
This is not a popular opinion but Ozempic face is a real thing. How do I know? I attempted to lose weight twice after hitting 190lbs. The first time I dropped 30lbs doing keto, looked great but unfortunately yo-yoed back after 2 years. Now after Wegovy I’ve dropped the same amount, but I can see a clear change in my face that I had not seen before. My cheeks are hollowed under my eyes and lines are more pronounced. Same weight drop, but the medicine clearly impacts facial fat storage in a different way. That said, if the medicine allows me to reach and stay at a healthy weight, it’s a price I’m willing to payReddit User – pinacolada12345
There are some users who reported no such sagging even after prolonged use of the weight loss injection.
I’m 40 and have been on Ozempic for 13 months. No wrinkles or sagging, but then again, I also only lost 25 lbs during that time.HappyCoconutty Reddit
Ozempic Face Before and After
Many users also reported no Ozempic face side effects to their weight loss journey when they took proper care of their faces.
This Instagram user ash_rowe86 posted this on her timeline regarding her results.
All the chatter about “Ozempic face” had me worried when i first started 17 weeks ago. But, I made sure to take care of my skin, using Sotoks and one drop wonder morning and night, along with lots of walking.
My skin is bouncing back just as it should with the help of my skin care routine. I feel great, more confident.Instagram ash_rowe86
My face is way less puffy now, not fueling my body with so much junky food. My jaw line is more defined and my skin is shining and looks great. I’m so glad I added the sotoks and one drop wonder back in to my regular routine.
Here is another user who was confident in her results with no signs of ozempic face.
This 40 year old lady shared her weight loss journey from 318 lb to 189 lb and showed absolutely no signs of facial aging.
However, another factor to consider is your aesthetic objectives regarding weight loss. This factor influences your tolerance level for the degree of facial sagging.
This particular user achieved significant weight loss with Ozempic and was completely satisfied with her appearance.
Finally, keep in mind that if you are big enough that weight loss will change the look of your face, the positive changes that losing weight will have on your health will probably override the few wrinkles you may get by losing weight.
Frequently Asked Questions
Does Ozempic really age your face?
The medicine itself does not age the face. Losing weight quickly, by any means, can cause sagging skin on the face if you lose weight faster than your skin can shrink to adapt.
Losing weight quickly may cause skin to become saggy all over your body, including your face. The more weight you lose and the older you are (older skin has less elasticity), the more likely it is you will see saggy skin on your face.
Does ozempic cause face flushing?
Yes, Ozempic can potentially cause facial flushing as a side effect. Flushing is a common side effect of many medications, and it occurs when blood vessels in the face dilate, causing redness and warmth.
If you're experiencing facial flushing while taking Ozempic, it's important to discuss it with your healthcare provider to determine the best course of action. They may be able to provide advice or adjust your medication regimen if necessary.
What are the ozempic side effects in females face?
Side effects of Ozempic on the female face may include:
– Facial redness or flushing
– Skin irritation or rash
– Dryness or peeling of the skin
– Acne or breakouts
– Sensitivity to sunlight
– Changes in facial hair growth
– Swelling or puffiness of the face
– Allergic reactions such as itching or hives
– Changes in skin texture or tone
– Formation of facial wrinkles or lines
It's important to consult with a healthcare professional if you experience any adverse effects while taking Ozempic.